Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 77, NWS La Crosse, WI

June 30, 2014Clayton County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 30, 2014, 2:44 PM CDT for Clayton County, Iowa. It was in force for 61 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2014, 2:44 PM CDT (19:44 UTC)
Expired
Jun 30, 2014, 3:45 PM CDT
In force
61 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Clayton County, IA

The radar

The La Crosse radar (KARX), 114 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:00 PM CDTTSTM WND GST 60Strawberry Point, IA60+ MPH WIND GUSTS
Jun 30, 3:05 PM CDTTSTM WND DMGVolga, IATREES AND POWERLINES DOWN
Jun 30, 3:07 PM CDTTSTM WND GST 80Volga, IA
Jun 30, 3:15 PM CDTTSTM WND DMGElkader, IATREES AND POWERLINES DOWN
Jun 30, 3:16 PM CDTNON-TSTM WND GST 75Garber, IATREES AND POWER LINES DOWN
Jun 30, 3:35 PM CDTTSTM WND DMGGuttenberg, IAA LOT OF TREES DOWN BEING CLEANED UP FROM GARBER TO OSTERDOCK AND GUTTENBERG. TIME ESTIMATED FROM RADAR WHEN THE SEVERE WIND GUSTS MOVED THROUGH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 2:03 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1426 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
2.3
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WUUS53 KARX 301944
SVRARX
IAC043-302045-
/O.NEW.KARX.SV.W.0077.140630T1944Z-140630T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
244 PM CDT MON JUN 30 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAYTON COUNTY IN NORTHEAST IOWA...

* UNTIL 345 PM CDT

* AT 243 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR FAYETTE TO WINTHROP...MOVING NORTHEAST AT 50
  MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  STRAWBERRY POINT AND VOLGA AROUND 300 PM CDT.
  EDGEWOOD AROUND 305 PM CDT.
  ELKADER AROUND 310 PM CDT.
  GUTTENBERG AROUND 325 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE NORTH
BUENA VISTA...GARBER...OSTERDOCK...CLAYTON AND ELKPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING 60 MPH WIND GUSTS IN FAYETTE 
COUNTY.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHWESTERN WISCONSIN AND NORTHEASTERN IOWA.

LAT...LON 4291 9159 4292 9114 4291 9115 4288 9110
      4283 9110 4283 9108 4274 9106 4269 9097
      4269 9092 4265 9089 4264 9161
TIME...MOT...LOC 1943Z 246DEG 45KT 4287 9184 4249 9171 

HAIL...1.00IN
WIND...70MPH

$$

ZT
3 follow-up statements
216 
WWUS53 KARX 302009
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
309 PM CDT MON JUN 30 2014

IAC043-302045-
/O.CON.KARX.SV.W.0077.000000T0000Z-140630T2045Z/
CLAYTON IA-
309 PM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CLAYTON COUNTY...

AT 308 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR ELGIN TO NEAR EDGEWOOD...MOVING NORTHEAST AT 40 
MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

THESE SEVERE STORMS WILL BE NEAR...
  GARNAVILLO AROUND 320 PM CDT.
  GUTTENBERG AROUND 325 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE NORTH
BUENA VISTA...GARBER...OSTERDOCK...CLAYTON AND ELKPORT.

TRAINED SPOTTERS IN THE VOLGA AREA REPORTED 80 MPH WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHWESTERN WISCONSIN AND NORTHEASTERN IOWA.

LAT...LON 4291 9159 4292 9114 4291 9115 4288 9110
      4283 9110 4283 9108 4274 9106 4269 9097
      4269 9092 4265 9089 4264 9161
TIME...MOT...LOC 2008Z 238DEG 45KT 4292 9154 4265 9133 

HAIL...1.00IN
WIND...80MPH

$$

ZT
545 
WWUS53 KARX 302026
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
326 PM CDT MON JUN 30 2014

IAC043-302045-
/O.CON.KARX.SV.W.0077.000000T0000Z-140630T2045Z/
CLAYTON IA-
326 PM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CLAYTON COUNTY...

AT 325 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FARMERSBURG TO NEAR LUXEMBURG...MOVING EAST AT 50
MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

THESE SEVERE STORMS WILL BE NEAR...
  GUTTENBERG AROUND 330 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE NORTH
BUENA VISTA...GARBER...OSTERDOCK...CLAYTON AND ELKPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHWESTERN WISCONSIN AND NORTHEASTERN IOWA.

LAT...LON 4291 9159 4292 9114 4291 9115 4288 9110
      4283 9110 4283 9108 4274 9106 4269 9097
      4269 9092 4265 9089 4264 9161
TIME...MOT...LOC 2025Z 256DEG 42KT 4294 9129 4266 9108 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH

$$

ZT
697 
WWUS53 KARX 302031
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
331 PM CDT MON JUN 30 2014

IAC043-302045-
/O.CON.KARX.SV.W.0077.000000T0000Z-140630T2045Z/
CLAYTON IA-
331 PM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CLAYTON COUNTY...

AT 329 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GARNAVILLO TO NEAR LUXEMBURG...MOVING EAST AT 50
MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
CLAYTON COUNTY...INCLUDING THE FOLLOWING LOCATIONS...NORTH BUENA
VISTA...GARBER...OSTERDOCK...CLAYTON AND ELKPORT.

WIDESPREAD WIND DAMAGE WAS REPORTED FROM VOLGA...STRAWBERRY 
POINT...ELKADER. WINDS HAVE BEEN ESTIMATED 70 TO 80 MPH. THERE ARE 
NUMEROUS TREES AND POWER LINES DOWN. TAKE SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS FAYETTE COUNTY. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.
 
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHWESTERN WISCONSIN AND NORTHEASTERN IOWA.

LAT...LON 4291 9159 4292 9114 4291 9115 4288 9110
      4283 9110 4283 9108 4274 9106 4269 9097
      4269 9092 4265 9089 4264 9161
TIME...MOT...LOC 2029Z 249DEG 43KT 4291 9128 4266 9106 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH

$$

ZT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:30 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 30, 2:30 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
230 PM CDT MON JUN 30 2014

.SHORT TERM...(TONIGHT AND TUESDAY)
ISSUED AT 230 PM CDT MON JUN 30 2014

IN MIDST OF SEVERE WEATHER THREAT AS COMPLEX MOVES BY JUST TO OUR
SOUTH. MID LEVEL TROUGH PROVIDING WIDESPREAD FORCING WITH PLENTY OF
SHEAR TO WORK WITH...BUT MIXED LAYER CAPE VALUES HAVE BEEN MUCH
HIGHER LOCKED ACROSS MAINLY SOUTHERN IOWA BUT HAVE BEEN CLIMBING
AHEAD OF COMPLEX INTO WISCONSIN. DCAPE IS ALSO HIGH SO COULD SEE
HEALTHY DOWNDRAFTS AS STRONGER CORES MOVE THROUGH. SEEING A LITTLE
INCREASE IN GROWTH OF STORMS AS THEY APPROACH MISSISSIPPI RIVER SO
WARNING CHANCES HIGHEST NEXT FEW HOURS.

EVEN ON NORTH SIDE OF COMPLEX...EFFICIENT RAINFALL ACROSS AREA THAT
WAS HIT LAST NIGHT COULD LEAD TO ADDITIONAL FLASH FLOOD PROBLEMS SO
HAVE CONTINUED THE WATCH INTO THE EVENING AS WELL. RUNOFF WILL BE
QUICK AND WEVE SEEN RAPID RISES ON RIVERS AND CREEKS WITH ANY STORMS.

AS MID LEVEL TROUGH CONTINUES TO PUSH SOUTHEAST...WILL SEE LOWER DEW
POINTS START TO WORK IN BUT UNTIL THEN SOME CONCERN ABOUT POSSIBLE
REDEVELOPMENT. CONFIDENCE IN THAT LOW AT THIS POINT IN WAKE OF MUCH
STRONGER COMPLEX TO THE SOUTH BUT WILL GRADUALLY WORK RAIN THREAT
LOWER FROM NORTHWEST TO SOUTHEAST TONIGHT.

AS TROUGH DIVES INTO WESTERN GREAT LAKES TOMORROW...CLOUDS WILL
ADVECT IN AND STEEP LAPSE RATES WILL MAKE FOR RAIN/SHOWERS AND
ATYPICAL SUMMER WEATHER DAY FOR THE REGION.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 230 PM CDT MON JUN 30 2014

WITH FOCUS ON SHORT TERM AND ON-GOING WEATHER...MINIMAL TIME FOCUSED
ON LATER PERIODS.

REMAINING IMPACT OF TROUGH MAY LINGER A BIT WEDNESDAY WITH BELOW
NORMAL TEMPERATURES AND SMALL RAIN THREAT BUT AMPLIFICATION IN FLOW
WILL BRING QUIETER NORTHWEST REGIME WITH MODERATING TEMPERATURES.
RIDGE TO THE WEST DOES NOT BUILD IN STRONG ENOUGH IT APPEARS TO KEEP
SHORT WAVE ENERGY FROM BRINGING ANOTHER SHOWER RISK TOWARDS END OF
HOLIDAY AND INTO THE WEEKEND BUT THOSE RISKS APPEAR SMALL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1217 PM CDT MON JUN 30 2014

A TROUGH OF LOW PRESSURE WILL SWING THROUGH THE AREA THIS
AFTERNOON FOR ANOTHER ROUND OF SHRA/TS. VFR CONDITIONS EXPECTED
THROUGH THE MAJORITY OF THIS SHRA/TS ACTIVITY AT KRST/KLSE...BUT
PROBABLY WILL SEE BRIEF BOUTS OF MVFR CONDITIONS. LOOK FOR ANY
SEVERE ACTIVITY TO REMAIN MAINLY SOUTH OF I-90 THROUGH THIS
AFTERNOON. SKIES EXPECTED TO SCATTER OUT THIS EVENING BRIEFLY
BEHIND THE TROUGH AND DEPARTING CONVECTION. MODELS ARE THEN INDICATING
A STRATOCUMULUS FIELD WITH BASES SLIPPING INTO HIGHER-END MVFR
CATEGORY AFTER 10Z AS COOLER CYCLONIC FLOW ALOFT OVERSPREADS THE
REGION. LOOKS LIKE SOME SHOWERS WILL START POPPING UP BY LATE
TUESDAY MORNING AS WELL ASSOCIATED WITH COLDER AIR ALOFT/STEEP LOW
LEVEL LAPSE RATES. VSBY EXPECTED TO REMAIN VFR BUT CLOUD CIGS
STRADDLING MVFR/VFR CONDITIONS.

&&

.HYDROLOGY...
ISSUED AT 230 PM CDT MON JUN 30 2014

AMOUNT OF DEEP LAYER MOISTURE AND ON-GOING MCS MORE THAN ENOUGH
JUSTIFICATION TO KEEP FLASH FLOOD WATCH IN TACT UNTIL SYSTEM CLEARS
EARLY THIS EVENING. ADDITIONAL RAINFALL OF 1 TO 3 INCHES CERTAINLY
POSSIBLE NEXT FEW HOURS AND GIVEN HOW SATURATED EVERYTHING
IS...RUNOFF WILL BE QUICK AND RESPONSIVE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR WIZ054-055-061.

MN...NONE.
IA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR IAZ008>011-018-
     019-029-030.

&&

SHORT TERM...SHEA
LONG TERM...SHEA
AVIATION...DAS
HYDROLOGY...SHEA
Hazardous weather outlook, Jun 30, 10:18 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1018 AM CDT MON JUN 30 2014

IAZ008>011-018-019-029-030-WIZ054-055-061-010930-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-RICHLAND-GRANT-
1018 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER IS LIKELY TODAY...MAINLY FROM NOON THROUGH 7 PM.
DAMAGING WINDS...LARGE HAIL...FLASH FLOODING...AND A FEW
TORNADOES ARE ALL POSSIBLE. DUE TO THE AMOUNT OF RAIN THAT HAS
FALLEN OVER THE PAST FEW DAYS ALONG WITH THE EXTRA 1 TO 3 INCHES
THAT ARE FORECAST TO FALL TODAY...A FLASH FLOOD WATCH IS IN EFFECT
UNTIL THIS EVENING. BESIDE POSSIBLE RIVER FLOODING...WATCH FOR
THE POTENTIAL OF MUDSLIDES AND WASHED OUT ROADWAYS FROM EXCESSIVE
RAINFALL.

FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER...AS
WELL AS THE TURKEY RIVER NEAR ELKADER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON. NONE
OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY.
HOWEVER...IT REMAINS TOO EARLY TO DISCERN IF THERE WILL BE ANY
ASSOCIATED SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY BETWEEN NOON AND 7 PM TODAY. IN
ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-086>088-094>096-WIZ032>034-041>044-053-010930-
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
1018 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER IS POSSIBLE TODAY...MAINLY FROM NOON THROUGH 7 PM.
DAMAGING WINDS...LARGE HAIL...LOCALIZED FLASH FLOODING ARE ALL
POSSIBLE. ALSO...AN ISOLATED TORNADO CANNOT BE RULED OUT.

FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON. NONE
OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY.
HOWEVER...IT REMAINS TOO EARLY TO DISCERN IF THERE WILL BE ANY
ASSOCIATED SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 7 PM TODAY. IN
ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-010930-
TAYLOR-CLARK-
1018 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. SOME OF THESE
STORMS COULD BE STRONG AND PRODUCE GUSTY WINDS...SMALL HAIL...AND
BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON
THOUGH
NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY
THOUGH IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE
THREAT
OF SEVERE WEATHER WITH THEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE REST OF THIS
WEEK.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS/HALBACH

In the hours before

Special weather statement, Jun 30, 12:15 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1215 PM CDT MON JUN 30 2014

IAZ018-019-301830-
FLOYD-CHICKASAW-
1215 PM CDT MON JUN 30 2014

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FLOYD AND CHICKASAW
COUNTIES THIS AFTERNOON...

AT 1211 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES WEST OF SHEFFIELD TO 7 MILES WEST OF HAMPTON
TO NEAR IOWA FALLS...AND MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 35 TO 45 MPH ALONG WITH SMALL HAIL...FREQUENT
LIGHTNING...AND TORRENTIAL RAINFALL ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...

CHARLES CITY...NEW HAMPTON...NASHUA...FREDERICKSBURG...ROCKFORD...
LAWLER...FLOYD...MARBLE ROCK...IONIA...CHICKASAW...NORTH
WASHINGTON...BASSETT...DOUGHERTY...ROSEVILLE AND MIDWAY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4302 9302 4313 9274 4314 9208 4291 9209
      4291 9303
TIME...MOT...LOC 1711Z 239DEG 40KT 4284 9340 4270 9335 4258 9322

ZT
Special weather statement, Jun 30, 1:52 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
152 PM CDT MON JUN 30 2014

IAZ029-030-WIZ061-302015-
FAYETTE-CLAYTON-GRANT-
152 PM CDT MON JUN 30 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
FAYETTE...CLAYTON AND GRANT COUNTIES THIS AFTERNOON...

AT 146 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
FROM BUTLER COUNTY TO NEAR CEDAR FALLS...TO NEAR
MARSHALLTOWN...MOVING EAST AT ABOUT 40 MPH.

THIS LINE OF STORMS COULD MOVE INTO THE AREA BETWEEN 2 AND 5 PM. THE
STORMS MAY CONTINUE TO INTENSIFY AND BECOME SEVERE. THE THREATS WILL
BE DAMAGING WINDS WITH GUSTS 40 TO 50 MPH...TORRENTIAL
RAINFALL...AND FREQUENT LIGHTNING. PREPARE NOW FOR POSSIBLE WATCHES
AND WARNINGS.

LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...OELWEIN...LANCASTER...GUTTENBERG...ELKADER...CUBA
CITY...FAYETTE...STRAWBERRY POINT...HAZEL GREEN...DICKEYVILLE...
CASSVILLE...GARNAVILLO...BLOOMINGTON...MAYNARD...ARLINGTON...
EDGEWOOD...VOLGA...STANLEY...GEORGETOWN AND BEETOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4264 9071 4267 9088 4264 9090 4264 9208
      4291 9208 4291 9043 4251 9042 4251 9064
TIME...MOT...LOC 1846Z 267DEG 58KT 4281 9226 4231 9242 4191 9279

ZT
Local storm report, Jun 30, 2:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
241 PM CDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     OELWEIN                 42.68N 91.91W
06/30/2014  E60 MPH          FAYETTE            IA   TRAINED SPOTTER

            WIND GUSTS OF 50 TO 60 MPH.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 30, 2:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
242 PM CDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND GST     OELWEIN                 42.68N 91.91W
06/30/2014  M58 MPH          FAYETTE            IA   AWOS

            KOLZ G50KTS

&&

NWS LA CROSSE WI
IRIS SYSTEM

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:59 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd46 min
Jun 29, 8:26 PM CDTSevere Thunderstorm WarningARXFayette, Winneshiek49 min
Jun 29, 8:59 PM CDTSevere Thunderstorm WarningARXAllamakee46 min
Jun 29, 9:00 PM CDTRiver Flood WarningARXClayton52 hr
Jun 29, 9:34 PM CDTFlash Flood WarningARXAllamakee, Clayton3 hr
Jun 30, 3:03 AM CDTFlash Flood WatchARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more16 hr
Jun 30, 4:21 AM CDTSpecial Weather StatementARXMitchell54 min
Jun 30, 4:44 AM CDTSevere Thunderstorm WarningARXFloyd46 min
Jun 30, 5:23 AM CDTSpecial Weather StatementARXChickasaw52 min
Jun 30, 6:29 AM CDTSpecial Weather StatementARXFayette46 min
Jun 30, 6:38 AM CDTSevere Thunderstorm WarningARXFayette37 min
Jun 30, 12:15 PM CDTSpecial Weather StatementARXChickasaw, Floyd75 min
Jun 30, 12:18 PM CDTRiver Flood WarningARXClayton3 days
Jun 30, 1:52 PM CDTSpecial Weather StatementARXClayton, Fayette83 min
Jun 30, 2:14 PM CDTSevere Thunderstorm WarningARXFayette61 min
Jun 30, 3:00 PM CDTFlash Flood WarningARXClayton, Fayette5 hr
Jun 30, 3:13 PM CDTSevere Thunderstorm WarningARXClayton77 min
Jun 30, 4:34 PM CDTHigh Wind WarningARXAllamakee, Clayton, Fayette, Winneshiek2 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.